MAUDE Adverse Event Report: ARTHROCARE CORP. TURBOVAC 90 XL ICW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. TURBOVAC 90 XL ICW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number ASC1336-01
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
International zip code: (b)(6).
 
Event or Problem Description
It was reported that the face plate electrode came off from the shaft during a hip arthroscopy.It is believed it was caught on the edge of the slotted cannula when exciting the joint dislodging it from the wands shaft.The electrode was unable to be recovered from the patient and there was a surgical delay greater than 30 minutes.A backup device was available to complete the procedure with no patient injuries.
 
Additional Manufacturer Narrative
The product, intended for use in treatment, was not returned for evaluation.Per reporter, device was disposed of at the healthcare facility.As such, visual inspection and functional testing could not be performed a relationship, if any, between the subject device and the reported event could not be determined.Thus, the complaint could not be verified, nor could a root cause be determined with confidence.If additional information is received at a future date, this evaluation will be reopened.Potential factors unrelated to the manufacturing or design of the device which could have contributed to the reported event includes: rate of ablation , power settings, and/or prolonged use against dense or bony surfaces.There are no indications to suggest the device did not meet product specifications upon release into distribution.Per our clinical assessment: based on the information provided, the root cause of the broken tip cannot be definitively concluded; however, the ifu does address detachment in the precautions.The instrument is only intended as an externally communicating device; therefore, future patient impact such as local site irritation/corrosion and/or micro-motion of a possibly retained fb could not be ruled out.No patient impact/harm was reported due to the 30-60 minute surgical extension; however, the current patient¿s status remains unknown.No further medical assessment can be rendered at this time.

Brand Name
TURBOVAC 90 XL ICW
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key8960799
Report Number3006524618-2019-00447
Device Sequence Number14071290
Product Code GEI
UDI-Device Identifier00817470006520
UDI-Public00817470006520
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K033584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/04/2021
Device Catalogue NumberASC1336-01
Device Lot Number2012471
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/22/2019
Supplement Date Received by Manufacturer10/31/2019
Initial Report FDA Received Date09/04/2019
Supplement Report FDA Received Date11/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR